MAUDE Adverse Event Report: COOK INC SAFE-T-J FIXED CORE WIRE GUIDE; DQX WIRE, GUIDE, CATHETER

COOK INC SAFE-T-J FIXED CORE WIRE GUIDE; DQX WIRE, GUIDE, CATHETER
Catalog Number TSCF-21-145-3
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 02/28/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product code = dqx.Per the initial reporter, the device will not be returned.Pma/510(k) number = preamendment.(b)(4).This report includes information known at this time. a follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported that during inspection of the safe-t-j fixed core wire guide, a hair was observed inside of the primary package.The device did not come into contact with a patient.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation.A review of the device history record, documentation, quality control, and a photographic inspection of the complaint device were conducted during the investigation.The complaint device was not returned; therefore, no physical examinations could be performed.However, photographs of the complaint product which were returned by the customer were examined.The photographs show that foreign matter was present in the wire guide's packaging.Additionally, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record shows no nonconforming events which could contribute to this failure mode.It should be noted there were no other reported complaints for this lot number.Based on the information provided, no product returned, and the results of our investigation, the definitive root cause of the failure mode was related to the manufacturing and packaging of the device.We will continue to monitor for similar complaints.Per the risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.Investigation ¿ evaluation.A review of the device history record, documentation, quality control, and a photographic inspection of the complaint device were conducted during the investigation.The complaint device was not returned; therefore, no physical examinations could be performed.However, photographs of the complaint product which were returned by the customer were examined.The photographs show that foreign matter was present in the wire guide's packaging.Additionally, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record shows no nonconforming events which could contribute to this failure mode.It should be noted there were no other reported complaints for this lot number.Based on the information provided, no product returned, and the results of our investigation, the definitive root cause of the failure mode was related to the manufacturing and packaging of the device.We will continue to monitor for similar complaints.Per the risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
SAFE-T-J FIXED CORE WIRE GUIDE
Common Device Name
DQX WIRE, GUIDE, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7330999
Report Number1820334-2018-00721
Device Sequence Number246907
Product Code DQX
UDI-Device Identifier00827002004528
UDI-Public(01)00827002004528(17)191126(10)5426757
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/20/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberTSCF-21-145-3
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/02/2018
Supplement Date Received by Manufacturer03/26/2018
Initial Report FDA Received Date03/12/2018
Supplement Report FDA Received Date04/20/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1